Format

Send to

Choose Destination
Gastrointest Endosc Clin N Am. 1999 Jan;9(1):125-33.

Nonsteroidal anti-inflammatory drug enteropathy.

Author information

1
Gastroenterology Unit, Glasgow Royal Infirmary, Scotland.

Abstract

Although the upper gastrointestinal toxicity of non-steroidal anti-inflammatory drugs( NSAID) is well documented, the appreciation that NSAID damage extends beyond the duodenum is less well recognized. Recent data suggests that clinically important ulceration can be found in the small intestine, and may lead to complications such as obscure bleeding, perforation, or obstruction. Enteroscopy has identified the endoscopic and microscopic features of this condition known as NSAID enteropathy. Information supplied by enteroscopy has proven invaluable in managing patients with suspected NSAID enteropathy. This article provides an update on clinical features, endoscopic appearance, pathology, and outcome of NSAID enteropathy.

PMID:
9834321
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center